Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 7, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jan 13, 2007, 11:55 PM CST for Angelina County, Texas. It took effect at Jan 14, 2007, 12:01 AM CST. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 13, 2007, 11:55 PM CST (05:55 UTC)
- In effect from
- Jan 14, 2007, 12:01 AM CST
- Expired
- Jan 14, 2007, 4:00 AM CST
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Angelina County, TX
The radar
The Shreveport radar (KSHV), 152 km from the middle of the area, began a volume at 05:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 14, 12:10 AM CST | FLASH FLOOD | 1 Nw Diboll, TX | HIGH WATER OVER HIGHWAY FM2497 RESULTED IN ROAD BEING CLOSED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 5.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 503 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 787 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 140601
FFWSHV
TXC005-141000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1155 PM CST SAT JAN 13 2007
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ANGELINA COUNTY IN EASTERN TEXAS
* UNTIL 400 AM CST
* AT 1149 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS AND TO THE
SOUTH OF ANGELINA COUNTY. MOVEMENT OF THE RAIN WAS TO THE
NORTHEAST...SUCH THAT HEAVY RAIN WILL REPEATEDLY FALL OVER THE
SAME AREAS FOR ANOTHER COUPLE OF HOURS.
DOPPLER RADAR ESTIMATES THAT 3 TO 4 INCHES OF RAIN HAS FALLEN OVER
PORTIONS OF ANGELINA COUNTY...INCLUDING THE LUFKIN AREA...AND
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE THROUGH
THE EARLY MORNING HOURS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3111 9476 3114 9482 3126 9489 3133 9489
3134 9495 3144 9498 3151 9487 3145 9475
3142 9455 3121 9433 3110 9416 3103 9449
$$
17What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jan 13, 11:47 PM CST, 8 minutes earlier.
Area forecast discussion, Jan 13, 11:47 PM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1147 PM CST SAT JAN 13 2007
.DISCUSSION...
UPDATED THE FLASH FLOOD WATCH AREA TO INCLUDE THE REST OF EAST
TEXAS...PORTIONS OF NW LOUISIANA...AND COLUMBIA COUNTY ARKANSAS.
HEAVY RAIN OF OVER 3 INCHES HAS FALLEN THIS EVENING AT LFK ASOS
WHILE ADDITIONAL CONVECTION MOVES NORTHWARD FROM HGX AREA. THINK
IT WISE TO EXPAND WATCH...AND RID THE MID SHIFT OF DEALING WITH
IT. PREVIOUS AVIATION DISCUSSION BELOW. 17
&&
.PREV DISCUSSION... /ISSUED 1016 PM CST SAT JAN 13 2007/
AVIATION...
STRONG AND NARROW COLD FRONT CURRENTLY DRAPED ACROSS A ELD AR TO
MINDEN TO STONEWALL LA TO NACOGDOCHES TX LINE. NORTHERN PORTION
FRONT HAS ACCELERATED EASTWARD...WHILE SOUTHERN PORTION NEAR
STATIONARY. PCPN EXCLUSIVELY ALONG AND POSTFRONTAL. VFR AND SOME
MVFR CIGS IN WARM SECTOR...MOSTLY IFR BUT STILL VARIABLE CIGS
POSTFRONTAL. ISOLTD LTG STRIKES DOTTED ACROSS ENTIRE PCPN AREA.
FRZG LINE AT SFC NOT MAKING MUCH EASTWARD PROGRESS...NEAR DFW...AND
WELL OUT OF MCCURTAIN CO OK. PROGS DO NOT BRING IN FRZG LINE INTO
FAR WEST PORTIONS OF AREA SUNDAY EVE. -ZR EXPECTED PCPN FORM BEHIND
FRZG LINE. EXPECT MORE WIDESPREAD IFR AS NIGHT PROGRESSES.
CONVERSELY...AREAS THAT REMAIN IN WARM SECTOR SUN AFTN MAY GO
MOSTLY VFR. POSSIBLE FRONTAL OSCILLATIONS OVERNIGHT AS UPPER
WAVES MOVE ALONG BOUNDARY. 07
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 52 57 37 40 / 80 90 100 70
MLU 64 72 48 48 / 50 50 100 70
DEQ 40 43 31 38 / 100 100 100 50
TXK 46 50 32 38 / 100 100 100 50
ELD 59 65 39 41 / 80 100 100 70
TYR 37 39 31 38 / 100 100 100 50
GGG 44 47 32 39 / 100 100 100 50
LFK 52 54 37 40 / 80 90 100 70
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 9 PM SUNDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...AND SEVIER.
WINTER STORM WATCH FROM 9 PM SUNDAY TO NOON MONDAY FOR THE
FOLLOWING ZONES: HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...AND SEVIER.
LA...FLASH FLOOD WATCH UNTIL 9 PM SUNDAY FOR THE FOLLOWING ZONES:
BOSSIER...CADDO...DE SOTO...AND WEBSTER.
OK...FLASH FLOOD WATCH UNTIL 9 PM SUNDAY FOR THE FOLLOWING ZONES:
MCCURTAIN.
WINTER STORM WATCH FROM 9 PM SUNDAY TO NOON MONDAY FOR THE
FOLLOWING ZONES: MCCURTAIN.
TX...FLASH FLOOD WATCH UNTIL 9 PM SUNDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...
RED RIVER...RUSK...SABINE TX...SAN AUGUSTINE...SHELBY...
SMITH...TITUS...UPSHUR...AND WOOD.
WINTER STORM WATCH FROM 9 PM SUNDAY TO NOON MONDAY FOR THE
FOLLOWING ZONES:
BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...
MARION...MORRIS...PANOLA...RED RIVER...RUSK...SMITH...TITUS...
UPSHUR...AND WOOD.
&&
17/07Hazardous weather outlook, Jan 13, 12:00 PM CST, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST SAT JAN 13 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-141100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST SAT JAN 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND SPREAD ACROSS THE AREA. OVER THE NORTHWEST SECTIONS THE RAINFALL WILL BE HEAVY AT TIMES AND MAY LEAD TO PONDING OF WATER IN STREETS ...LOW LYING AND POOR DRAINAGE AREAS. THE MAIN LOCATION OF THE HEAVIER RAINFALL WILL BE OVER NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS FROM NEAR PRESCOTT ARKANSAS TO MARSHALL AND ALTO TEXAS. RAINFALL AMOUNTS OF TWO TO FOUR INCHES WILL BE POSSIBLE THROUGH TONIGHT WITH ISOLATED HIGHER AMOUNTS. THERE MAY BE SOME BRIEF STRONG WINDS WITH THUNDERSTORMS WHICH COULD CAUSE TREES TO FALL DUE TO THE SATURATED SOILS...BUT DUE TO THE ABSENCE OF LEAVES ON MANY TREES THIS TIME OF SEASON...THIS CASE WILL BE MORE ISOLATED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW HOWEVER SHOWERS AND THUNDERSTORMS WILL BE PRODUCING LOCALLY HEAVY RAINFALL THROUGH SUNDAY EVENING...GIVEN THE AVAILABLE MOISTURE IN THE ATMOSPHERE AND ADVANCEMENT OF A STRONG COLD FRONT THROUGH THE AREA. THE HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN STREETS...LOW LYING...AND POOR DRAINAGE AREAS. THE WATER RUNOFF WILL HAVE THE POTENTIAL TO SEND SOME STREAMS...CREEKS...RIVERS...AND BAYOUS OUT OF THERE BANKS. MUCH COLDER AIR OVER THE FOUR STATE REGION SUNDAY NIGHT THROUGH MUCH OF NEXT WEEK. THERE IS A CHANCE THAT SOME OF THE RAIN MAY BECOME FREEZING RAIN ACROSS PORTIONS OF NORTHEAST TEXAS... SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS SUNDAY NIGHT INTO EARLY MONDAY WITH THE REMAINDER OF THE REGION SEEING A CHANCE OF FREEZING RAIN LATE MONDAY NIGHT INTO TUESDAY MORNING. THIS FORECAST WILL LIKELY CHANGE AS THE EVENT GETS CLOSER IN TIME SO CONTINUE TO MONITOR THE POSSIBILITY OF WINTER PRECIPITATION THROUGHOUT THE UPCOMING WEEKEND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL NOT BE NEEDED THROUGH TONIGHT DUE TO THE DEVELOPMENT OF SEVERE WEATHER BUT MAY HAVE FLOODING ISSUES TO BE CONCERNED WITH. 13
In the hours before
Local storm report, Jan 13, 6:04 PM CST, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
604 PM CST SAT JAN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD 2 S LINDALE 32.48N 95.41W
01/13/2007 SMITH TX LAW ENFORCEMENT
CR 472 AT THE INTERSECTION OF CR 463 FLOODED IN THE WOOD
SPRINGS COMMUNITY
0530 PM FLASH FLOOD 3 SSW LINDALE 32.47N 95.43W
01/13/2007 SMITH TX LAW ENFORCEMENT
13000 BLOCK OF CR 411 JUST SOUTH OF I-20 IS FLOODED
0530 PM FLASH FLOOD GILMER 32.73N 94.95W
01/13/2007 UPSHUR TX LAW ENFORCEMENT
SEVERAL ROADS ARE FLOODED COUNTYWIDE. ONE MOTORIST HAD TO
BE RESCUED FROM THE HIGH WATER.
0530 PM FLASH FLOOD TALCO 33.36N 95.10W
01/13/2007 TITUS TX FIRE DEPT/RESCUE
SEVERAL ROADS ARE FLOODED. TALCO FD REPORTS THAT OVER 7
INCHES OF RAIN HAS FALLEN SINCE LAST NIGHT.
0540 PM FLASH FLOOD WINONA 32.49N 95.17W
01/13/2007 SMITH TX LAW ENFORCEMENT
CR 343 NEAR THE INTERSECTION OF CR 313 NEAR WINONA IS
FLOODED
&&
15Local storm report, Jan 13, 6:21 PM CST, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
621 PM CST SAT JAN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM FLASH FLOOD QUITMAN 32.80N 95.44W
01/13/2007 WOOD TX LAW ENFORCEMENT
MANY ROADS HAVE BEEN FLOODED THROUGHOUT THE COUNTY,
INCLUDING CR 2375, 1563, 3880, 3056, 2688, AND 4575.
&&
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 6:51 PM CST | Flash Flood Warning | SHV | Bowie, Cass, Morris | 4 hr |
| Jan 14, 5:09 AM CST | Ice Storm Warning | SHV | Bowie, Camp, Cass, Cherokee, Franklin, Gregg and 11 more | 10 hr |
| Jan 14, 3:08 PM CST | Freezing Rain Advisory | SHV | Bowie, Camp, Cass, Cherokee, Franklin, Gregg and 11 more | 21 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.